MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-4-B
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the evo-10-11-4-b device of lot number c1167106 revealed no discrepancies that could have contributed to this complaint issue.Prior to distribution, all evo-10-11-4-b devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.From the information provided there were no adverse effects to the patient due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
When the user was initially deploying the evolution biliary stent, the nurse pulled the safety wire from the device (at beginning of procedure).The stent deployed fine but when the physician wanted to retract for repositioning, the stent would not retract.They removed the stent and successfully completed the procedure with a new stent.The staff has since been re-inserviced on the device.Event meets fda mdr reporting criteria based on the malfunction precedence for this device family for 'a deployment issue resulting in the exposed stent being removed from the patient with the delivery system'.
 
Additional Manufacturer Narrative
Upon evaluation of the returned device it was noted that the safety wire was partially removed from the device.Damage to the flexor was noted.The cirl research & development engineer commented that the compression and damage evident to the flexor would have occurred as a result of the lockwire being pulled too soon.The handle was actuated and no issue was noted.The stent deployed fully.As per the information provided, the nurse pulled the safety wire from the device (at beginning of procedure).The staff has since been re-inserviced on the device.Also, following device evaluation, the (b)(4) research and development engineer has commented that the root cause of this complaint is user error - lockwire was released prematurely.Therefore, the information provided combined with the evaluation of the returned device confirmed user error.The customer complaint was confirmed based on the information provided and the evaluation of the returned device which both signified user error.The instructions for use states the following: ¿when stent point-of-no-return has been passed, disconnect luer lock fitting and remove safety wire completely from delivery handle¿ prior to distribution, all evo-10-11-4-b devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing records for the evo-10-11-4-b device of lot number c1167106 revealed no discrepancies that could have contributed to this complaint issue.From the information provided there were no adverse effects to the patient due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the receipt and evaluation of the device involved in this event.Initial description submitted as follows: when the user was initially deploying the evolution biliary stent, the nurse pulled the safety wire from the device (at beginning of procedure).The stent deployed fine but when the physician wanted to retract for repositioning, the stent would not retract.They removed the stent and successfully completed the procedure with a new stent.The staff has since been re-inserviced on the device.Event meets fda mdr reporting criteria based on the malfunction precedence for this device family for 'a deployment issue resulting in the exposed stent being removed from the patient with the delivery system'.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5469631
Report Number3001845648-2016-00060
Device Sequence Number13528255
Product Code FGE
UDI-Device Identifier10827002231273
UDI-Public(01)10827002231273(17)171030(10)C1167106
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVO-10-11-4-B
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/01/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2016
Supplement Report FDA Received Date03/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1